Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS Lake Charles, LA

March 28, 2014Beauregard Parish, Vernon Parish, Louisiana; Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 28, 2014, 7:54 PM CDT for Beauregard Parish, Vernon Parish, Louisiana; Jasper County, Newton County, Texas. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2014, 7:54 PM CDT (00:54 UTC)
Expired
Mar 28, 2014, 9:00 PM CDT
In force
66 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Beauregard Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX

The radar

The Ft Polk radar (KPOE), 48 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 8:23 PM CDTTSTM WND DMGNewton, TXNEWTON COUNTY SHERIFF REPORTS TREES DOWN IN BURKEVILLE AND A CAR BLOWN OFF THE ROAD. TIME ESTIMATED BY RADAR
Mar 28, 8:27 PM CDTTSTM WND GST 70Toledo Bend Dam, TXPUBLIC ESTIMATES WIND GUST OF 60-70 MPH AND SMALL HAIL
Mar 28, 8:52 PM CDTTSTM WND GST 53Fort Polk, LAFORT POLK WEATHER STATION REPORTS A MEASURED WIND GUST OF 53 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 7:34 PM CDTTornado WatchSPC7 hr
Mar 28, 3:57 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2461 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS54 KLCH 290054
SVRLCH
LAC011-115-TXC241-351-290200-
/O.NEW.KLCH.SV.W.0010.140329T0054Z-140329T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
754 PM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
  NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...TOLEDO BEND DAM...NEWTON...BURKEVILLE...
  NORTHERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...MERRYVILLE...DE RIDDER...
  WESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES...SLAGLE...ROSEPINE...LEESVILLE...FORT POLK...
  ANACOCO...

* UNTIL 900 PM CDT

* AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 18 MILES
  NORTHWEST OF BURKEVILLE TO 23 MILES WEST OF NEWTON...MOVING EAST AT
  50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HARRISBURG...FARRSVILLE...ROGANVILLE...JAMESTOWN...MAYFLOWER...
  STRINGTOWN...BURR FERRY...HORNBECK...JUNCTION...NEW LLANO...
  KURTHWOOD AND TULLA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3137 9308 3066 9309 3078 9395 3115 9397
      3118 9363 3117 9358 3120 9355 3128 9354
      3128 9345 3137 9339
TIME...MOT...LOC 0054Z 273DEG 43KT 3116 9388 3078 9410

$$

24
1 follow-up statement
504 
WWUS54 KLCH 290143
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
843 PM CDT FRI MAR 28 2014

TXC241-290153-
/O.CAN.KLCH.SV.W.0010.000000T0000Z-140329T0200Z/
JASPER TX-
843 PM CDT FRI MAR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS 
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST TEXAS. 

LAT...LON 3137 9308 3066 9309 3078 9387 3117 9358
      3120 9355 3128 9354 3128 9345 3137 9339
TIME...MOT...LOC 0143Z 273DEG 43KT 3113 9320 3075 9342

$$

LAC011-115-TXC351-290200-
/O.CON.KLCH.SV.W.0010.000000T0000Z-140329T0200Z/
BEAUREGARD LA-VERNON LA-NEWTON TX-
843 PM CDT FRI MAR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN NEWTON COUNTY...AND WESTERN VERNON AND NORTHERN
BEAUREGARD PARISHES...

AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LEESVILLE TO
MERRYVILLE..MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KURTHWOOD...ROSEPINE...FORT POLK...DE RIDDER...SLAGLE...TULLA AND
BUNDICK LAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS NEAR JASPER 
TEXAS AND TOLEDO BEND DAM. SEEK SHELTER INSIDE A STURDY BUILDING AND 
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST TEXAS.

&&

LAT...LON 3137 9308 3066 9309 3078 9387 3117 9358
      3120 9355 3128 9354 3128 9345 3137 9339
TIME...MOT...LOC 0143Z 273DEG 43KT 3113 9320 3075 9342

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 5:35 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 28, 5:35 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 PM CDT FRI MAR 28 2014

.UPDATE...
THE SEVERE THUNDERSTORM WATCH 39 NOW INCLUDES JEFFERSON AND ORANGE
COUNTIES IN SOUTHEAST TEXAS...SABINE LAKE AND THE COASTAL WATERS OF
SOUTHEAST TEXAS INTO THE WATCH. WATCH GOES THROUGH 10 PM CDT.

&&

.PREV DISCUSSION... /ISSUED 422 PM CDT FRI MAR 28 2014/

DISCUSSION...
WARM SECTOR OF A STORM SYSTEM IS OVER THE FORECAST AREA THIS
AFTERNOON WITH WHAT SEEMS LIKE THE MOST HUMID AIR SO FAR THIS
CALENDAR YEAR. TEMPERATURES ARE IN THE UPPER 70S TO LOWER 80S
(LAKE CHARLES HAS REACHED 80F OFFICIALLY FOR THE FIRST TIME THIS
CALENDAR YEAR) AND DEW POINTS IN THE MID 60S TO NEAR 70F.
CURRENTLY AIR MASS IS CAPPED...AND THIS HAS KEPT MOST OF THE
SHOWER ACTIVITY FROM DEVELOPING.

A LOW PRESSURE CENTER IS LOCATED OVER NORTH CENTRAL TEXAS...WITH A
DRY LINE EXTENDING FROM ITS SOUTH ACROSS CENTRAL TEXAS. MEANWHILE A
COLD FRONT IS LOCATED OVER NORTHWEST TEXAS MOVING TO THE
SOUTHEAST. SCATTERED STRONG TO SEVERE STORMS ARE DEVELOPING AHEAD
OF THIS DRY LINE. AS SHORT WAVE FROM THE PLAINS INTO WEST TEXAS
EJECTS TO THE EAST TONIGHT...IT WILL PUSH THE COLD FRONT TO THE
SOUTHEAST MERGING WITH THE DRY LINE AND PUSHING THE LOW CENTER TO
THE NORTHEAST. THIS SYSTEM SHOULD BEGIN TO NEAR SOUTHEAST TEXAS
AFTER 29/00Z OR 7 PM LOCAL. CAP SHOULD LESSEN WITH SHOWERS AND
THUNDERSTORMS BEGINNING TO DEVELOP AND MOVE INTO SOUTHEAST TEXAS.
LOW LEVEL INFLOW AND LOW LEVEL SHEAR WILL BE RATHER WEAK OR
MODEST. HOWEVER...INSTABILITY WILL BE MORE THAN ENOUGH...ALONG
WITH DECENT UPPER LEVEL DIVERGENCE...TO HAVE THE POSSIBILITY OF
STRONG TO SEVERE STORMS NORTH OF I-10. SEVERE THUNDERSTORM WATCH
38 HAS BEEN ISSUED FOR UPPER SOUTHEAST TEXAS THROUGH 10 PM TO
COVER THIS POTENTIAL. WITH LARGE HAIL BEING THE MAIN
HAZARD...ALTHOUGH SOME DAMAGING STRAIGHT LINE WIND GUSTS AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. SOME OF
THE STORMS WILL MOVE ACROSS THE SABINE INTO WESTERN
LOUISIANA...AND MAY KEEP THE STRENGTH GOING BEFORE INSTABILITY
WEAKENS AND BEST UPPER LEVEL DIVERGENCE PUSHES OFF TO THE EAST. SO
WILL ALSO HAVE SOME SEVERE WORDING IN THE GRIDS FOR THE LOUISIANA
ZONES NORTH OF I-10 BEFORE 06Z. FURTHER SOUTH...BIT OF A MARINE
LAYER MAY KEEP ENOUGH CAPPING IN PLACE TO KEEP STORMS BELOW SEVERE
LEVELS. ACTIVITY WILL END FROM WEST TO EAST AFTER MIDNIGHT AND
BEFORE SUNRISE AS A COLD FRONT PUSHES THROUGH.

DRIER AND A LITTLE COOLER CONDITIONS WILL OCCUR BEHIND THE FRONT
OVER THE WEEKEND AS HIGH PRESSURE BUILDS IN.

THE HIGH WILL BE OFF TO THE EAST ON MONDAY...WITH SOUTHERLY WINDS
RETURNING AND THUS WARMER MORE HUMID AIR WILL AGAIN MOVE IN. RAIN
CHANCES LOOK TO BE BACK INTO THE FORECAST AGAIN BY MID WEEK.

RUA

MARINE...
LIGHT SOUTHERLY WINDS ARE CONTINUING TO BRING WARM MOIST AIR (AIR
TEMPERATURE IN LOW 70S DEW POINTS UPPER 60S TO LOW 70S) OVER
RELATIVELY COOLER GULF WATERS (LOW TO MID 60S.) THE RESULT IS THE
RE-FORMATION OF SEA FOG THIS MID AFTERNOON. AWOS AT CAMERON RECENTLY
DROPPED BACK DOWN TO 1/2SM WITH A PLATFORM 50 MILES SOUTH OF CAMERON
ALSO AT 1/2SM. THEREFORE...A MARINE DENSE FOG ADVISORY WILL BE IN
EFFECT FOR ALL THE COASTAL ZONES THROUGH THE NIGHT. A COLD FRONT IS
EXPECTED TO MOVE ACROSS THE COASTAL WATERS BEFORE SUNRISE. THIS
SHOULD BRING AN INCREASING NORTHERLY FLOW AND DRIER AIR TO DISPERSE
THE FOG. MODERATE NORTHERLY WINDS ARE THEN EXPECTED TO PREVAIL INTO
SUNDAY. WINDS WILL BECOME SOUTHERLY AGAIN ON MONDAY AS THE HIGH
PRESSURE SYSTEM MOVES OFF TO THE EAST.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  76  50  73  50 /  50  10   0   0   0
KBPT  60  77  50  73  53 /  40  10   0   0   0
KAEX  59  74  45  73  45 /  70  10   0   0   0
KLFT  62  74  47  74  48 /  50  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON LA TO
     HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     SABINE LAKE...VERMILION BAY...WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Mar 28, 5:44 AM CDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
544 AM CDT FRI MAR 28 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
291045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
544 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE OUTLOOK AREA...THOUGH THE AREA OF
GREATEST CONCERN IS EAST TEXAS AND INTO WESTERN LOUISIANA ADJACENT
TO THE SABINE RIVER LATE THIS AFTERNOON AND EARLY THIS EVENING.

BEST THINKING AT THIS TIME IS THAT THUNDERSTORMS WILL DEVELOP OVER
CENTRAL AND EASTERN TEXAS BY EARLY TO MID AFTERNOON...AND
SUBSEQUENTLY MOVE AND/OR DEVELOP DOWNSTREAM TOWARD THE SABINE
RIVER VALLEY BY LATE AFTERNOON OR EARLY EVENING. THESE STORMS MAY
EVOLVE INTO ONE OR MORE ORGANIZED LINES OR CLUSTERS. LARGE HAIL
AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER RISKS...BUT THE
RISK OF TORNADOES CANNOT BE RULED OUT.

ACTIVITY WILL CONTINUE TO PROGRESS EAST THROUGH THE REST OF THE
OUTLOOK AREA DURING THE EVENING HOURS...CARRYING THE SAME SEVERE
WEATHER RISK...BEFORE EXITING TO THE EAST AFTER MIDNIGHT ALONG
WITH THE PASSAGE OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EVENING.

GMZ430-432-435-450-452-455-470-472-475-291045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
544 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A MARINE DENSE FOG ADVISORY HAS BEEN ISSUED FOR THE COASTAL LAKES
AND BAYS AND NEARSHORE GULF WATERS FOR TODAY. THIS ADVISORY MAY
NEED TO BE EXTENDED INTO TONIGHT AS CONDITIONS LOOK TO REMAIN
FAVORABLE FOR THE FORMATION AND MAINTENANCE OF MARINE FOG.

IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF AN
APPROACHING COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND WIND GUSTS GREATER THAN 34
KNOTS THE PRIMARY RISKS...THOUGH ISOLATED WATERSPOUTS CANNOT BE
COMPLETELY RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODEST OFFSHORE FLOW WILL PREVAIL ON SATURDAY IN THE WAKE OF THE
FRONT. AT THIS TIME...A SMALL CRAFT ADVISORY APPEARS UNLIKELY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

MARINE INTERESTS SHOULD PROCEED WITH CAUTION AND BE ALERT FOR
ABRUPT CHANGES IN VISIBILITY...AS WELL AS THUNDERSTORM ACTIVITY
LATER THIS AFTERNOON AND EVENING.

13

In the hours before

Special weather statement, Mar 28, 5:52 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 PM CDT FRI MAR 28 2014

LAZ029-033-282315-
ST. LANDRY LA-AVOYELLES LA-
552 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND AVOYELLES PARISHES
UNTIL 615 PM CDT...

AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF DUPONT...MOVING NORTHEAST AT
20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HAMBURG...
SIMMESPORT AND BIG BEND.

THE PRIMARY THREAT FROM THIS STORM IS PEA TO NICKEL SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3121 9173 3121 9170 3118 9167 3114 9171
      3111 9170 3109 9171 3106 9171 3098 9180
      3092 9179 3083 9189 3095 9205 3123 9177

66
Local storm report, Mar 28, 7:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
747 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
03/28/2014                   TYLER              TX   LAW ENFORCEMENT

            TYLER COUNTY SHERIFF REPORTS NUMEROUS TREES AND
            POWERLINES DOWN IN WOODVILLE

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:12 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu63 min
Mar 28, 8:52 PM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon53 min
Mar 28, 8:58 PM CDTSevere Thunderstorm WarningLCHCalcasieu62 min
Mar 28, 9:10 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Evangeline, Jefferson Davis65 min
Mar 28, 9:40 PM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry65 min
Mar 28, 9:49 PM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis41 min
Mar 28, 9:50 PM CDTSpecial Marine WarningLCH25 min
Mar 28, 10:09 PM CDTSpecial Weather StatementLCHAcadia, Evangeline, Saint Landry51 min
Mar 28, 10:15 PM CDTSpecial Marine WarningLCH45 min
Mar 28, 11:08 PM CDTSpecial Weather StatementLCHLafayette, Saint Martin37 min
Mar 29, 1:03 AM CDTSpecial Weather StatementLCHAssumption27 min
Mar 28, 7:09 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Tyler66 min
Mar 28, 8:01 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Newton, Orange59 min
Mar 28, 9:03 PM CDTSpecial Weather StatementLCHJefferson42 min
Mar 28, 9:33 PM CDTSpecial Weather StatementLCHJefferson27 min
Mar 28, 9:48 PM CDTSpecial Weather StatementLCHJefferson12 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.